Kristalose®

Let Your Doctor Know

Whenever a significant or prolonged change of usual bowel movements occurs, including an increase or decrease in frequency or size of stool, or difficulty in moving your bowels, your doctor should be informed.

Read through the following questions, and if you answer “Yes” to 2 or more of them, it may be important for you to talk to your doctor.2

1) Has your pattern of bowel movements changed?

2) Do you have difficulty with bowel movements?

3) Do you often feel bloated or full in your bowel region?

4) Are you currently taking any of the following medications?

  • Pain medicine (especially narcotics)
  • Anticonvulsant
  • Iron supplement
  • Antacids that contain aluminum or calcium
  • Medicine for Parkinson’s disease
  • Antispasmodic
  • Calcium channel blocker
  • Medicine for depression (antidepressants)

5) Do you have 2 or more of the following symptoms?

  • Feeling bloated
  • Three or fewer bowel movements a week
  • Hard, dry, or painfull stools
  • Difficulty passing stools

6) Are you on a diet?

7) Have you been traveling a lot?

8) Are you under stress or feeling anxious?

9) Are you pregnant?

INDICATIONS AND USAGE:
KRISTALOSE® (lactulose) For Oral Solution is indicated for the treatment of constipation. In patients with a history of chronic constipation, lactulose therapy increases the number of bowel movements per day and the number of days on which bowel movements occur.

IMPORTANT SAFETY INFORMATION:
KRISTALOSE® is contraindicated in patients who require a low-galactose diet and should be used with caution in diabetics. Initial dosing may produce flatulence and intestinal cramps, which are usually transient. Excessive dosage can lead to diarrhea with potential complications, such as loss of fluids, hypokalemia, and hypernatremia. Nausea and vomiting have been reported.

Safety and effectiveness in pediatric patients have not been established.

REFERENCE:
2. Constipation. National Digestive Diseases Information Clearinghouse (NDDIC) Web site.
http://digestive.niddk.nih.gov/ddiseases/pubs/constipation/#causes. September 18, 2013. Accessed June 22, 2015.